Hail, Desha
- When
- May 27, 3:30 PM CST
- Where
- Desha County, Snow Lake
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.067, -91.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 27, 12:30 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SUN MAY 27 2001 MCS COMPLEX COULD AFFECT AR LATER TONIGHT WITH NW FLOW AND GOOD PVA INDICATED ACROSS WEST AND SOUTH AFTER MIDNIGHT. IN THE MEANTIME WEAK OUTFLOW FROM NE TX CONVECTION EARLIER MAY SET OFF CONVECTION CENTRAL AND SOUTH THIS EVE SO PUT CHC POPS THIS EVENING THEN INCREASING TO LIKELY LATER WITH MAIN SYSTEM. MOS POPS PROBABLY TOO LOW FOR MON AND TUE AS ATMOS STILL UNSTABLE ENUF ESPECIALLY ON TUE WITH GOOD PVA AGAIN MOVING ACRS STATE IN NW FLOW. SHUD BE SCT TSTMS THRU WED AS UPPER SYSTEM OVER IL BEGINS TO FINALLY MOVE EAST BY END OF WEEK. (ZIEGENBEIN - MY LAST AFD/ZONES - RETIRING AFT@ER 32 YEARS) .LIT...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 PM CDT SUN MAY 27 2001 ...SLIGHT RISK OF SEVERE WEATHER... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF ARKANSAS LATER THIS AFTERNOON AND TONIGHT. A WARM FRONT ACROSS NORTHERN LOUISIANA IS EXPECTED TO MOVE A LITTLE TO THE NORTH TODAY...POSSIBLY REACHING INTO SOUTHERN OR CENTRAL ARKANSAS TONIGHT. IN ADDITION...A SERIES OF UPPER LEVEL LOWS WILL MOVE ACROSS THE AREA FROM THE WEST. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS ARKANSAS THIS AFTERNOON FROM HEATING AND THE APPROACH OF ONE UPPER LEVEL LOW. THE BEST CHANCE OF THUNDERSTORMS WILL BE ALONG AND JUST NORTH OF THE WARM FRONT. A FEW OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WIND. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EAST OUT OF THE STATE EARLY TONIGHT. ANOTHER UPPER LEVEL LOW TO THE WEST WILL CAUSE SEVERE THUNDERSTORMS TO DEVELOP IN KANSAS AND OKLAHOMA THIS AFTERNOON. THESE STORMS MAY MOVE INTO ARKANSAS FROM THE WEST TONIGHT. THE MAIN SEVERE WEATHER THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS...BUT A FEW STORMS COULD CONTAIN LARGE HAIL. STORM SPOTTERS...EMERGENCY MANAGERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED ACROSS PARTS OF ARKANSAS THIS AFTERNOON OR TONIGHT. 45
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250809.